MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; FORCE BIPOLAR

INTUITIVE SURGICAL, INC EndoWrist; FORCE BIPOLAR
Model Number 471405-09
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the 8mm force bipolar instrument tips were not aligned.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: no arcing was observed during the last procedure in which the instrument was used.There was no injury to the patient as instrument was not used on patient.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The force bipolar instrument was analyzed and found to have one severely bent grip, causing misalignment of the grip-tips.There was a 1.98mm offset at the tips.The grips were not found to have cracking damage.Additionally, the instrument was found to have a dislodged molded insulator on the jaw.The grip tip for the grip with the dislodged molded insulator does not appear to be bent.Components adjacent to the dislodged molded insulator do not show damage.The complaint was confirmed by failure analysis.The probable root cause of severely bent grips tips are attributed to damage during either use or reprocessing, as severe misalignment of grip tips can be due to accidental drops, incorrect instrument tray or sink sizes for reprocessing, or overloading the tips by applying excessive force on the jaws.The probable root cause of dislodged molded insulator can result from mechanical impact or excessive force applied to the jaws, such as an accidental drop of the instrument.

Brand Name
EndoWrist
Common Device Name
FORCE BIPOLAR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50893641
Report Number2955842-2026-39947
Device Sequence Number10712650
Product Code NAY
UDI-Device Identifier00886874120767
UDI-Public(01)00886874120767(10)K11260715
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471405-09
Device Catalogue Number471405
Device Lot NumberK11260715 0012
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/02/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown